Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Drink too much. Legs and feet swells and feels heavy, have gained weight. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
ya i know that i drink to much i drink vodka every night at least a halhf painte at night well i have been noticesing my legs my feet are heveay why they used to get swallon not no more and lots of weight gain i hate it im going to stop but can u tell me why
Posted Wed, 7 Aug 2013 in Smoking and Alcohol Addiction
Answered by Dr. Shanthi.E 1 hour later

There seems like a few errors in the words that you have typed. I interpret it accordingly, let me know if I am wrong anywhere.

You seem to be noticing your legs and feet to be heavy and swollen. You also have lots of weight gain.

The reason for all your current symptoms is mostly a vicious circle. Firstly, you are gaining lots of weight - this may due to lack of physical activity, eating high carbohydrate and fatty food. This weight gain puts pressure on your legs since the legs in standing posture carry your body weight. Gradually, there is lack of return of the venous and lymphatic flow from the legs back to heart. The fluid accumulates in your legs causing the swelling. This cycle continues over time increasing your concerns.

Sometimes, a high blood pressure can also lead to increased fluid retention in the legs and subsequently the swelling.

I hope this answers your query. Please give a thought to the lifestyle changes.

I would be glad to answer any follow up queries that you may have.

Take care!

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Addiction Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor